Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Severe anxiety and stress, facial and body pain, feeling of dying. Normal test results, elevated ana. Signs of bipolar disorder?

Hi, my brother about three months ago, was taking magic mushrooms at least once a week. The last time he took the mushrooms he had a bad experience. Since then he has had a constant ongoing problem with what seems like severe anxiety . He complains of some pain in his face and body, and says that he feels like he is dieing. He goes to the hospital, where he has worked for several years, like it is a doctors office. He has been to the er about twenty times in the last two months and they have found nothing but an elevated ana reading in one of his latest visits. He has been generally healthy his whole life with no diagnosed mental deseas. However my mother and I suspect that he may be slightly bipolar, and other mental diseases like alzimers are present in my family. My brother is only 24 and just got married , probably not the best time, he and his new wife are also adopting his wife s sisters baby, as the sister is a drug addict. All of this is a huge stressor on him. I would love to know how to help him if you could point me in the right direction. As well as help his wife keep him from running to the hospital any time he starts to panic and starts to think that he is dieing. Thank you Josh
Asked On : Thu, 21 Jun 2012
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Magic mushrooms (Psilocybin) can cause a variety of psychiatric problems like anxiety disorders, psychotic disorders, etc. They can also exacerbate underling dormant psychiatric conditions. Your brother needs a detailed psychological assessment to arrive at a diagnosis and further treatment will be based accordingly. I would strongly advise you to take him or encourage him to go to a psychiatrist for further evaluation and treatment.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist

Answered: Fri, 26 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor